MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404209
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) was not working properly.As a result of the inspection, it was confirmed that there was a crack in the left cylinder connecting tube.The pump was explanted and replaced.No patient complications reported.
 
Additional Manufacturer Narrative
Correction to field d1.Brand name.Correction to fields d4.Model number, lot number, catalog number, expiration date and unique identifier (udi) #.Correction to field c2/d10.Concomitant product/therapy.Correction to field device h4.Manufacture date.Upon receipt at our quality assurance laboratory, the component of this inflatable penile prosthesis (ipp) underwent a thorough analysis.The pump was microscopically inspected, and leak tested.The microscope test revealed that the pump had contamination (bodily fluid).The pump tubing was cut down to the pump block; the tubing was not returned for analysis.The pump passed the leak test.Product analysis was unable to confirm the reported device allegation.
 
Event or Problem Description

Brand Name
MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21058496
Report Number2124215-2024-82158
Device Sequence Number18306948
Product Code JCW
UDI-Device Identifier00878953003351
UDI-Public00878953003351
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/26/2025
Device Model Number72404209
Device Catalogue Number72404209
Device Lot Number1100306232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOT#: 1100293040 UPN: 72404273 CX; LOT#: 1100303372 UPN: 72404161 RESERVOIR; LOT#: 1100303372 UPN: 72404161 RESERVOIR; LOT#: 1100306232 UPN: 72404310 PUMP
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexMale